Patient :43 year female. 25 year smoker. on advair vitamin d iron and zyrtec. just finished clindamycin and prednisone for sinus infection. currently do not have one. also on prilosec 2 times a day for heartburn. wuestion is usually get thrush once in awhile. but using nystatin and feels like bumps in back of tongue are like swollen and geels like trouble swallowing right behind tongue and upper throat. went to doctor yesterday she said its thrush but never had these symptoms with thrush before and have this awful sour pus metal taste like when spit up mucus or touch back of tongue. any ideas if could be something else and would salt water help. have red patches roof of mouth .
Thank you for posting your question.
Could possible Fungal infection thrush with erythematous patches on oropharynx. Also due to steroid usage for long if used can accentuate in addition to lower immunity states.
You can start Tab Flucon150mg OD for 5days and needs detailed evaluation by check for Viral screening along with CXR and ENT/Pulmonologist consults.
Please feel free to ask if you have any questions.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.